Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2011, 11:41 PM CDT for Johnson County, Kansas; Cass County, Jackson County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2011, 11:41 PM CDT (04:41 UTC)
- Expired
- May 22, 2011, 12:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Johnson County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 20 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 5:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS53 KEAX 220441
SVREAX
KSC091-MOC037-095-220515-
/O.NEW.KEAX.SV.W.0105.110522T0441Z-110522T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1141 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1215 AM CDT
* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OVERLAND PARK TO GRANDVIEW TO 6
MILES NORTHWEST OF CLEVELAND...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEAWOOD...GRANDVIEW...BELTON...RAYMORE...RAYTOWN...LEE'S SUMMIT...
GREENWOOD...PLEASANT HILL...LAKE LOTAWANA...BLUE SPRINGS...LAKE
WINNEBAGO...LAKE TAPAWINGO AND UNITY VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3907 9429 3892 9421 3878 9422 3874 9472
3886 9470 3898 9476
TIME...MOT...LOC 0441Z 260DEG 33KT 3897 9465 3887 9460
3876 9463
WIND...HAIL 70MPH 1.00IN
$$
MJ2 follow-up statements
909
WWUS53 KEAX 220458
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT SAT MAY 21 2011
KSC091-MOC037-095-220515-
/O.CON.KEAX.SV.W.0105.000000T0000Z-110522T0515Z/
JOHNSON KS-CASS MO-JACKSON MO-
1158 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN JACKSON AND
NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1215 AM
CDT...
AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RAYTOWN TO LEE'S SUMMIT TO RAYMORE...
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENWOOD...PLEASANT HILL...BLUE SPRINGS...LAKE LOTAWANA...LAKE
WINNEBAGO AND LAKE TAPAWINGO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 13 AND 20.
I-435 LOOP FROM MILE MARKERS 65 TO 76.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3890 9466 3901 9461 3907 9429 3892 9421
3878 9422 3874 9472
TIME...MOT...LOC 0458Z 260DEG 33KT 3902 9443 3892 9438
3880 9442
WIND...HAIL 60MPH 1.00IN
$$
MJ481
WWUS53 KEAX 220512
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT SUN MAY 22 2011
KSC091-MOC037-095-220522-
/O.EXP.KEAX.SV.W.0105.000000T0000Z-110522T0515Z/
JOHNSON KS-CASS MO-JACKSON MO-
1212 AM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 1215 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3890 9466 3901 9461 3907 9429 3892 9421
3878 9422 3874 9472
TIME...MOT...LOC 0512Z 260DEG 33KT 3904 9427 3894 9422
3882 9426
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:22 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 21, 6:22 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 PM CDT SAT MAY 21 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... CENTER OF THE MIDLEVEL VORTEX AND COLD CORE CONTINUES TO DRIFT NORTH INTO THE DAKOTAS...WITH OBJECTIVE ANALYSIS INDICATING A SECONDARY WAVE AND H5 CAA (AROUND -19C LOBE) PROPAGATING INTO NRN KANSAS ON THE SRN PERIPHERY OF THE CIRCULATION THIS AFTERNOON. THIS WAVE COMBINED WITH WEAK MOISTURE CONVERGENCE AND MORE NOTABLE H8 FRONTOGENESIS AND DIURNAL HEATING SHOULD BECOME SUFFICIENT TO BREACH THE ELEVATED INHIBITION LAYER SAMPLED ON BOTH THE 12Z KTOP AND KOMA SOUNDINGS. VIRTUALLY ALL OPERATIONAL AND HIGH RESOLUTION CONVECTIVE ALLOWING MODELS STRONGLY SUGGEST DEEP CONVECTIVE INITIATION BETWEEN 21Z AND 00Z LATE THIS AFTERNOON IN NRN/ERN KANSAS...AND GIVEN WARM SECTOR ANALYSIS OF WEAKLY CAPPED 2000 J/KG INSTABILITY ALREADY AT 19Z AS WELL AS WV/VISIBLE SATELLITE IMAGE PRESENTATION...HAVE LITTLE DOUBT THAT THIS IS THE CORRECT AVENUE. ALTHOUGH DEEP LAYER BULK SHEAR (0-6KM SHEAR NEAR 30KT) CURRENTLY SITS TOWARDS THE LOWER END OF WOULD BE CONSIDERED SUPPORTIVE FOR SUPERCELLULAR STRUCTURE...VERY STEEP MIDLEVEL LAPSE RATES (H7-H5 DELTA T AOA 8 C/KM) AND LARGE AMOUNTS OF CAPE IN THE -10C TO -30C HAIL GROWTH REGION (BETWEEN 500 AND 1000 J/KG) WOULD SUGGEST SEVERE HAIL WITH ANY PERSISTENT UPDRAFT. ONLY THE LACK OF STRONGER SHEAR AND A WEAKER MIDLEVEL ROTATIONAL COMPONENT TO THE ANTICIPATED STORMS WOULD PRECLUDE A MORE PREVALENT AND LONG LASTING THREAT FOR GIANT HAIL PRODUCTION. IN ADDITION...DCAPE VALUES APPROACHING 1000 J/KG WITH WEAKER SHEAR VALUES WOULD ALSO INDICATE DAMAGING WIND GUSTS LIKELY AS STORMS ORGANIZE AND POSSIBLY BEGIN TO CONGEAL THIS EVENING. BASED ON ALL AVAILABLE TOOLS AND MODEL GUIDANCE...FEEL NORTHEAST KANSAS AND THE NWRN 1/4 OF MISSOURI WOULD BE AT MOST RISK FOR SEVERE WEATHER IN THE NEXT 6-9 HOURS. ANY STORMS SHOULD RAPIDLY PROPAGATE OFF THE TO NORTHEAST OVERNIGHT...POSSIBLY LINGERING ALONG OUTFLOW INTO CNTRL MISSOURI...HOWEVER SUBSIDENCE AND WARMING ALOFT BEHIND THE EJECTING WAVE MAKES THIS A LESS LIKELY SCENARIO. HOWEVER...ANY OUTFLOW OR CONVERGENCE BOUNDARY LEFT OVER WOULD ACT AS THE FOCUS AND TRIGGER FOR RENEWED DEEP CONVECTION SUNDAY AFTERNOON...WITH GOOD MODEL AGREEMENT OF THIS OCCURRING FROM EAST CNTRL KANSAS THROUGH CNTRL MISSOURI. BOTH DEEP LAYER BULK SHEAR AND INSTABILITY PARAMETERS LOOK EVEN MORE IMPRESSIVE SUNDAY THAN TODAY (0-6KM SHEAR AROUND 40KT AND MLCAPES AOA 3500 J/KG)...LEADING TO THE THOUGHT THAT EXTREMELY LARGE HAIL WOULD BE POSSIBLE SHORTLY AFTER CONVECTIVE INITIATION...WITH A TRANSITION TO A LINEAR TYPE SYSTEM PRODUCING VERY STRONG WIND GUSTS AS THE COMPLEX QUICKLY MOVES INTO SRN AND ERN MISSOURI BY THE EVENING. RESIDENCE TIME WITHIN THE CWA BOUNDARY WILL PROBABLY BE TEMPORALLY SHORTLY...THOUGH IMPACTS POTENTIALLY GREATER GIVEN THE SHEAR/INSTABILITY JUXTAPOSITION. IN A SIMILAR DIURNAL CYCLE...SUBSIDENCE AND DRYING BEHIND THE CONVECTIVE SYSTEM SHOULD CLEAR THE FORECAST AREA OF PRECIPITATION SUNDAY NIGHT...ONLY TO HAVE THE NEXT WEAK PERTURBATION EJECT OUT FROM THE SRN PLAINS ACROSS THE LOW LEVEL BOUNDARY MONDAY AFTERNOON. KEPT INHERITED HIGHER CHANCE AND LIKELY POPS FOR THE MONDAY AFTERNOON/EVENING TIME FRAME BASED ON GLOBAL MODEL OUTPUT...HOWEVER AM CONCERNED MESOSCALE INFLUENCES MAY ACTUALLY PUSH THE EFFECTIVE BOUNDARY FARTHER SOUTH THAN COARSER GRID SCALE MODELS CAN RESOLVE. REGARDLESS...MUCH OF THE FORECAST AREA MAY BECOME ENTRENCHED ON THE COOLER SIDE OF THE BOUNDARY BY THIS TIME...LIMITING THE SEVERE THREAT TO SOME EXTENT...BUT INCREASING THE FLOOD THREAT. 21 MEDIUM RANGE (TUESDAY-SATURDAY)... MODELS IN FAIRLY DECENT AGREEMENT WITH SLOW MOVING CLOSED LOW MOVING THROUGH THE REGION DURING THE EARLY PORTIONS OF THE EXTENDED PERIOD WHICH WILL PRODUCE TSRA TUESDAY AND WEDNESDAY OVER THE REGION. SURFACE RIDGING IN THE WAKE OF THIS WAVE WILL DRY THE CWA OUT FOR A FEW DAYS. A FEW OF THE EXTENDED MODELS SHOW SLIGHT PRECIP CHANCES ESPECIALLY FRIDAY NIGHT INTO SATURDAY AS A NORTHERN STREAM WAVE NEARS. HOWEVER CHOSE TO GO DRY FROM THURSDAY ON AS LOW LEVEL MOISTURE VALUES WON'T BE ALL THAT GREAT NOR WILL UPPER FORCING. BAILEY && .AVIATION... FOR THE 00Z TAFS...THUNDERSTORMS DEVELOPING IN KANSAS WILL TRACK NORTHEAST THROUGH NORTHEAST KANSAS AND NORTHWEST MISSOURI OVER THE NEXT FEW HOURS. THE KMKC TERMINAL IN DOWNTOWN KANSAS CITY LOOKS TO HAVE THE LEAST CHANCE OF SEEING ANY CONVECTION AS STORMS LOOK TO BE TRACKING TO THE NORTH OF IT. KMCI WILL HAVE A COUPLE HOUR WINDOW FOR STORMS...BUT THE KSTJ TERMINAL WILL SEE THE POTENTIAL FOR STORMS LAST THROUGH AT LEAST 03Z TO 04Z. AFTER THE STORMS PUSH TO THE NORTH AND EAST THIS EVENING...SKIES SHOULD CLEAR OF ANY OPERATIONALLY SIGNIFICANT CLOUD COVER...AND SOUTHERLY WINDS WILL THEN PERSIST THROUGH THE OVERNIGHT HOURS INTO SUNDAY MORNING. ANOTHER ROUND OF CONVECTION IS POSSIBLE IN MISSOURI SUNDAY AFTERNOON...BUT AT THIS TIME THE STORMS ARE EXPECTED TO INITIATE EAST OF ALL THE TERMINALS. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, May 21, 1:00 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT MAY 21 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS LATE THIS AFTERNOON...AND MOVE ACROSS PARTS OF THE OUTLOOK AREA THROUGH THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE GREATEST THREATS BEING DAMAGING WINDS AND VERY LARGE HAIL. AREAS AT GREATEST RISK WOULD GENERALLY BE ALONG AND NORTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AS WARM...MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE AHEAD OF A DEEP STORM SYSTEM. THERE WILL BE A THREAT FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH ANY OF THESE STORMS. LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER WILL HAVE THE GREATER RISK OF SEVERE WEATHER BOTH SUNDAY AND MONDAY. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES ON TUESDAY AND WEDNESDAY...AND BRING ADDITIONAL ROUNDS OF THUNDERSTORMS TO THE REGION. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW ON TUESDAY AND WEDNESDAY. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP AS DEEPER MOISTURE INCREASES. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS TODAY...AS WELL AS SUNDAY AND MONDAY. 21
In the hours before
Local storm report, May 21, 11:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 1 NW PLATTE WOODS 39.24N 94.67W
05/21/2011 E0.75 INCH PLATTE MO TRAINED SPOTTER
&&
ACHLocal storm report, May 21, 11:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 1 NW PLATTE WOODS 39.24N 94.67W
05/21/2011 E0.75 INCH PLATTE MO TRAINED SPOTTER
&&
ACHSpecial weather statement, May 21, 11:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1126 PM CDT SAT MAY 21 2011
MOZ022>024-220515-
CALDWELL MO-LINN MO-LIVINGSTON MO-
1126 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIVINGSTON...WESTERN LINN AND
NORTHEASTERN CALDWELL COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 1215
AM CDT...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRECKENRIDGE...OR 12 MILES
SOUTHWEST OF CHILLICOTHE...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
UTICA AROUND 1135 PM CDT.
CHILLICOTHE AROUND 1140 PM CDT.
WHEELING AROUND 1145 PM CDT.
MEADVILLE AROUND 1150 PM CDT.
LINNEUS AROUND MIDNIGHT CDT.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3979 9305 3961 9362 3961 9376 3960 9376
3971 9389 3997 9346 3997 9336 4003 9335
4003 9333
TIME...MOT...LOC 0426Z 243DEG 46KT 3970 9372
DBLocal storm report, May 21, 11:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL CHILLICOTHE 39.79N 93.55W
05/21/2011 E0.75 INCH LIVINGSTON MO TRAINED SPOTTER
DIME SIZE HAIL. WINDS UP TO 45 MPH. TWIGS BROKEN OFF OF
TREES.
&&
ACHLocal storm report, May 21, 11:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ROSENDALE 40.04N 94.82W
05/21/2011 E1.75 INCH ANDREW MO TRAINED SPOTTER
&&
ACHLocal storm report, May 21, 11:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL OLATHE 38.89N 94.81W
05/21/2011 M1.00 INCH JOHNSON KS TRAINED SPOTTER
PEA SIZE TO QUARTER SIZE HAIL.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:34 PM CDT | Tornado Warning | EAX | Atchison, Leavenworth | 41 min |
| May 21, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 44 min |
| May 21, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 22 min |
| May 21, 8:12 PM CDT | Tornado Warning | EAX | Leavenworth | 33 min |
| May 21, 8:34 PM CDT | Special Weather Statement | EAX | Doniphan | 26 min |
| May 21, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 37 min |
| May 21, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 29 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 32 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 37 min |
| May 21, 9:34 PM CDT | Special Weather Statement | EAX | Atchison | 26 min |
| May 21, 9:38 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan, Leavenworth | 4 hr |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 35 min |
| May 21, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 25 min |
| May 21, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 21 min |
| May 21, 10:54 PM CDT | Tornado Warning | EAX | Johnson, Miami | 51 min |
| May 21, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 28 min |
| May 21, 11:29 PM CDT | Tornado Warning | EAX | Miami | 31 min |
| May 22, 1:27 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 32 hr |
| May 22, 4:04 AM CDT | River Flood Warning | EAX | Atchison | 126 days |
| May 22, 3:23 PM CDT | Special Weather Statement | EAX | Linn | 37 min |
| May 21, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 27 min |
| May 21, 7:15 PM CDT | Tornado Warning | EAX | Andrew, Holt | 30 min |
| May 21, 7:21 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 24 min |
| May 21, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Platte | 33 min |
| May 21, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 31 min |
| May 21, 7:41 PM CDT | Tornado Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 34 min |
| May 21, 7:46 PM CDT | Special Weather Statement | EAX | Holt | 29 min |
| May 21, 7:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| May 21, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 35 min |
| May 21, 8:02 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 21, 8:07 PM CDT | Tornado Warning | EAX | Andrew, Daviess, Gentry, Harrison, Nodaway | 23 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 26 min |
| May 21, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Livingston | 34 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 36 min |
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 36 min |
| May 21, 9:07 PM CDT | Special Weather Statement | EAX | Mercer, Putnam | 38 min |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 45 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Putnam, Sullivan | 37 min |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 31 min |
| May 21, 10:01 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler, Sullivan | 44 min |
| May 21, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 17 min |
| May 21, 10:15 PM CDT | Special Weather Statement | EAX | Clinton | 30 min |
| May 21, 10:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| May 21, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 24 min |
| May 21, 11:26 PM CDT | Special Weather Statement | EAX | Livingston | 49 min |
| May 22, 1:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 33 min |
| May 22, 2:08 AM CDT | Special Weather Statement | EAX | Macon | 52 min |
| May 22, 2:17 AM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 22, 1:30 PM CDT | Special Weather Statement | EAX | Caldwell | 45 min |
| May 22, 1:42 PM CDT | Special Weather Statement | EAX | Ray | 48 min |
| May 22, 2:16 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 29 min |
| May 22, 2:40 PM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 22, 2:43 PM CDT | Special Weather Statement | EAX | Sullivan | 32 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 46 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 28 min |
| May 22, 3:09 PM CDT | Tornado Warning | EAX | Carroll, Lafayette | 36 min |
| May 22, 3:14 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 22, 3:41 PM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| May 22, 3:44 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 31 min |
| May 22, 3:45 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 30 min |
| May 22, 4:03 PM CDT | Tornado Warning | EAX | Lafayette, Saline | 27 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 25 min |
| May 22, 4:12 PM CDT | Tornado Warning | EAX | Carroll, Saline | 18 min |
| May 22, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 36 min |
| May 22, 4:29 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| May 22, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 30 min |
| May 22, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 52 min |
| May 22, 4:44 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 31 min |
| May 22, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 31 min |
| May 22, 5:03 PM CDT | Tornado Warning | EAX | Henry | 27 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 23 min |
| May 22, 5:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Randolph | 45 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| May 22, 5:20 PM CDT | Special Weather Statement | EAX | Pettis | 40 min |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 46 min |
| May 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 12 min |
| May 22, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| May 22, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 34 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 30 min |
| May 22, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 13 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.